Alert archive / Wyoming / Special Weather Statements in 2015

Special Weather Statement, NWS Cheyenne, WY

July 15, 2015Laramie County, Wyoming

NWS Cheyenne, WY issued this special weather statement at Jul 15, 2015, 5:13 PM MDT for Laramie County, Wyoming. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2015, 5:13 PM MDT (23:13 UTC)
Expired
Jul 15, 2015, 6:00 PM MDT
In force
47 min
Issued by
NWS Cheyenne, WY

County Laramie County, WY

The radar

The Cheyenne radar (KCYS), 10 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 11.2 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2015-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2015-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1675 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

574 
WWUS85 KCYS 152313
SPSCYS

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
513 PM MDT WED JUL 15 2015
 
WYZ117-118-160000-
SOUTH LARAMIE RANGE FOOTHILLS WY-CENTRAL LARAMIE COUNTY WY-
513 PM MDT WED JUL 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LARAMIE COUNTY
UNTIL 600 PM MDT...

AT 513 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WARREN AFB...OR 8 MILES SOUTHWEST OF CHEYENNE...MOVING SOUTHEAST AT
30 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CHEYENNE...WARREN AF BASE...SOUTH GREELEY...WARREN AFB...SOUTH
GREELEY HIGH AND FOX FARM-COLLEGE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 1 AND 11.
 INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 351 AND 366.

LAT...LON 4104 10505 4117 10497 4117 10493 4108 10448
      4103 10450 4100 10452 4100 10498
TIME...MOT...LOC 2313Z 302DEG 26KT 4108 10493 

$$

RUBIN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Jul 15, 2:40 PM MDT, 2 hours 33 minutes earlier.

Area forecast discussion, Jul 15, 2:40 PM MDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
240 PM MDT WED JUL 15 2015

.SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT)
ISSUED AT 240 PM MDT WED JUL 15 2015

ISOLATED SHOWERS AND A FEW STORMS DEVELOPING OVER MUCH OF THE CWA
NOW...MOVING GENERALLY IN AN EASTWARD DIRECTION. INSTABILITIES A
RE RATHER LOW SO ACTIVITY SHOULD BE RATHER PULSE-NATURED...DYING
OUT THIS EVENING.

LITTLE CHANGE EXPECTED IN THE OVERALL WEATHER THURSDAY THROUGH
FRIDAY WITH A GENERALLY WESTERLY FLOW ALOFT BEHIND A WEAK IMPULSE
THAT WILL PASS ACROSS OVERNIGHT. A BIT LESS CONVECTION EXPECTED
THURSDAY AFTERNOON AND EVENING WITH SOME WARMING OF MID LEVEL
TEMPS IN RESPONSE TO A WEAK SHORT RIDGE PASSING ACROSS THE REGION.
UPPER FLOW WILL BACK A LITTLE MORE WSW ON FRIDAY AHEAD OF A MORE
SIGNIFICANT UPPER TROF THAT WILL DROP OVER THE PACIFIC NW. SFC
COOL FRONT SHOULD SAG INTO CENTRAL WYOMING BY LATE IN THE DAY
AHEAD OF THIS SYSTEM AND SHOULD HELP TO FOCUS CONVECTION A BIT
MORE ACROSS NW PARTS OF THE CWA FRIDAY AND FRIDAY EVENING.
INSTABILITIES WILL REMAIN ON THE LOW SIDE THROUGH THE
PERIOD...WITH CAPES GENERALLY AROUND 500 J/KG OVER THE PLAINS.

.LONG TERM...(SATURDAY THROUGH WEDNESDAY)
ISSUED AT 240 PM MDT WED JUL 15 2015

12Z GFS AND ECMWF STILL PUSH A DEEP UPPER LEVEL TROUGH SOUTHWARD
INTO IDAHO AND WESTERN WYOMING BY SATURDAY...BUT THEN THE ECMWF
HAS TRENDED LESS DEEP WITH THE TROUGH BY LATE SATURDAY TAKING
MOST OF THE SHORTWAVE ENERGY TO OUR NORTH WHEREAS THE GFS STILL
PUSHES THE TROUGH ACROSS WYOMING THROUGH SUNDAY. BOTH MODELS
BRING A SURFACE COLD FRONT SOUTH ACROSS OUR AREA SATURDAY NIGHT
AND KEEP MAX TEMPERATURES MOSTLY IN THE 70S FOR SUNDAY. WILL CARRY
SCATTERED SHOWERS AND THUNDERSTORMS IN THE MOUNTAINS ON SATURDAY
WITH A SLIGHT CHANCE OUT ON THE PLAINS...THEN WITH DEEP LAYERED
DRYING WE TAPER POPS DOWN THROUGH TUESDAY THEN WE SEE AN UPTICK
IN POPS BY MIDWEEK AS AN ACTIVE SOUTHWESTERLY MID/UPPER FLOW TAPS
MORE MONSOONAL MOISTURE.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 240 PM MDT WED JUL 15 2015

UPDATE...HAVE INTRODUCED VCTS TO SIDNEY AND ALLIANCE AIRPORTS
THROUGH 02Z AS WE WILL CONTINUE TO SEE SCATTERED SHOWERS AND
ISOLATED THUNDERSTORMS THROUGH EARLY EVENING. POST SHORTWAVE
SUBSIDENCE NOT AS STRONG AS EARLIER SUSPECTED. OTHERWISE VFR
CATEGORY CONDITIONS PREVAIL AT ALL AIRPORTS THROUGH THE NEXT 24
HOURS WITH SHOWERS/ISOLATED THUNDERSTORMS POPPING UP 20Z- 02Z IN
THE VICINITY OF ALL SITES. COVERAGE AND CHANCES NOT HIGH ENOUGH TO
WARRANT A PREVAILING PERIOD FOR SHOWERS/THUNDERSTORMS.

&&

.FIRE WEATHER...
ISSUED AT 240 PM MDT WED JUL 15 2015

CONCERNS TO REMAIN LOW FOR THE REST OF THE WEEK WITH NON-CRITICAL
FUELS AND WEATHER CONDITIONS EXPECTED. THE BEST CHANCES FOR RAIN
WILL BE THIS EVENING AND AGAIN THURSDAY AND FRIDAY. DRIER
CONDITIONS EXPECTED THIS WEEKEND WITH A LITTLE COOLER TEMPERATURES.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...RE
LONG TERM...JG
AVIATION...JG
FIRE WEATHER...RE
Hazardous weather outlook, Jul 15, 10:23 AM MDT, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1023 AM MDT WED JUL 15 2015

WYZ101>119-161200-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1023 AM MDT WED JUL 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL DEVELOP EARLY THIS
AFTERNOON ACROSS PARTS OF SOUTHEAST WYOMING AND PERSIST INTO THE
EARLY EVENING. NO SEVERE STORMS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT.

NEZ002-003-019>021-054-055-095-096-161200-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
1023 AM MDT WED JUL 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL DEVELOP
BY LATE THIS AFTERNOON AND PERSIST THROUGH THE EVENING. NO SEVERE
STORMS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT.

In the hours before

Special weather statement, Jul 15, 2:21 PM MDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
221 PM MDT WED JUL 15 2015

WYZ117-118-152100-
SOUTH LARAMIE RANGE FOOTHILLS WY-CENTRAL LARAMIE COUNTY WY-
221 PM MDT WED JUL 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LARAMIE COUNTY
UNTIL 300 PM MDT...

AT 221 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHEAST OF SOUTH GREELEY...OR 8 MILES SOUTHEAST OF
CHEYENNE...MOVING SOUTHEAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH CENTRAL
LARAMIE COUNTY.

LAT...LON 4109 10472 4109 10447 4107 10448 4100 10452
      4100 10479
TIME...MOT...LOC 2021Z 293DEG 11KT 4104 10469

RUBIN
Special weather statement, Jul 15, 3:57 PM MDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
357 PM MDT WED JUL 15 2015

WYZ108-118-119-152245-
CENTRAL LARAMIE COUNTY WY-GOSHEN COUNTY WY-EAST LARAMIE COUNTY WY-
357 PM MDT WED JUL 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LARAMIE AND
SOUTHEASTERN GOSHEN COUNTIES UNTIL 445 PM MDT...

AT 356 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR MERIDEN REST AREA TO 7
MILES NORTH OF BURNS...AND MOVING NORTHEAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LA GRANGE...ALBIN...HAWK SPRINGS CAMPGROUND...GUN BARREL...MERIDEN
REST AREA AND HAWK SPRINGS RECREATION AREA.

LAT...LON 4182 10406 4129 10406 4122 10446 4165 10446
TIME...MOT...LOC 2156Z 244DEG 23KT 4161 10438 4130 10438

RUBIN
Special weather statement, Jul 15, 4:20 PM MDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
420 PM MDT WED JUL 15 2015

WYZ104-109-111>113-152300-
SIERRA MADRE RANGE WY-UPPER NORTH PLATTE RIVER BASIN WY-
SOUTHWEST CARBON COUNTY WY-CENTRAL CARBON COUNTY WY-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS WY-
420 PM MDT WED JUL 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CARBON COUNTY UNTIL 500
PM MDT...

AT 420 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR SPLIT ROCK TO 10 MILES
NORTHWEST OF BAGGS...AND MOVING EAST AT 35 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
RAWLINS...BAGGS...SINCLAIR...DIXON...TETON RESERVOIR...SEMINOE DAM...
LITTLE SANDSTONE CREEK CAMPGROUND...MUDDY GAP...SAVERY...SEPARATION
LAKE...JACK CREEK CAMPGROUND...BATTLE CREEK CAMPGROUND...DAD AND
SEMINOE CAMPGROUND.

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 200 AND
228.

LAT...LON 4100 10786 4165 10776 4166 10751 4243 10752
      4243 10683 4101 10712
TIME...MOT...LOC 2220Z 335DEG 60KT 4240 10758 4112 10781

RUBIN
Special weather statement, Jul 15, 4:24 PM MDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
424 PM MDT WED JUL 15 2015

WYZ101-152315-
CONVERSE COUNTY LOWER ELEVATIONS WY-
424 PM MDT WED JUL 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CONVERSE COUNTY
UNTIL 515 PM MDT...

AT 424 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR RENO JUNCTION TO 12
MILES NORTHWEST OF BILL TO 12 MILES NORTHEAST OF ROLLING HILLS...AND
MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
DULL CENTER...BILL AND MANNING RANCH.

LAT...LON 4295 10490 4294 10573 4330 10553 4350 10548
      4350 10492
TIME...MOT...LOC 2224Z 253DEG 30KT 4373 10537 4333 10545 4300 10564

RUBIN
Special weather statement, Jul 15, 4:31 PM MDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
431 PM MDT WED JUL 15 2015

NEZ002-095-096-WYZ108-152315-
NORTH SIOUX NE-SOUTH SIOUX NE-DAWES NE-GOSHEN COUNTY WY-
431 PM MDT WED JUL 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SIOUX...NORTHWESTERN
DAWES AND EAST CENTRAL GOSHEN COUNTIES UNTIL 515 PM MDT...

AT 431 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR RUMFORD TO 14 MILES
SOUTHWEST OF AGATE BED NATIONAL MONUMENT...AND MOVING EAST AT 20 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
HARRISON...AGATE BED NATIONAL MONUMENT AND MONTROSE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4212 10378 4224 10423 4301 10385 4300 10340
      4299 10339
TIME...MOT...LOC 2231Z 282DEG 16KT 4309 10364 4232 10404

RUBIN
Special weather statement, Jul 15, 5:13 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
513 PM MDT WED JUL 15 2015

WYZ117-118-160000-
SOUTH LARAMIE RANGE FOOTHILLS WY-CENTRAL LARAMIE COUNTY WY-
513 PM MDT WED JUL 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LARAMIE COUNTY
UNTIL 600 PM MDT...

AT 513 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WARREN AFB...OR 8 MILES SOUTHWEST OF CHEYENNE...MOVING SOUTHEAST AT
30 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CHEYENNE...WARREN AF BASE...SOUTH GREELEY...WARREN AFB...SOUTH
GREELEY HIGH AND FOX FARM-COLLEGE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 1 AND 11.
 INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 351 AND 366.

LAT...LON 4104 10505 4117 10497 4117 10493 4108 10448
      4103 10450 4100 10452 4100 10498
TIME...MOT...LOC 2313Z 302DEG 26KT 4108 10493

RUBIN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 2:21 PM MDTSpecial Weather StatementCYSLaramie39 min
Jul 15, 3:57 PM MDTSpecial Weather StatementCYSLaramie48 min
Jul 15, 4:20 PM MDTSpecial Weather StatementCYSCarbon40 min
Jul 15, 4:24 PM MDTSpecial Weather StatementCYSConverse51 min
Jul 15, 5:03 PM MDTSevere Thunderstorm WarningCYSCarbon57 min
Jul 15, 5:21 PM MDTSpecial Weather StatementCYSNiobrara39 min
Jul 15, 5:53 PM MDTSevere Thunderstorm WarningCYSAlbany, Carbon52 min
Jul 15, 2:17 PM MDTSpecial Weather StatementCYSDawes43 min
Jul 15, 4:31 PM MDTSpecial Weather StatementCYSSioux44 min
Jul 15, 5:31 PM MDTSpecial Weather StatementCYSKimball44 min
Jul 15, 5:58 PM MDTSpecial Weather StatementCYSCheyenne47 min

Nearby

Special Weather Statements in Wyoming, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.